Alert archive / Texas / Flash Flood Warnings in 1997

Flash Flood Warning 71, NWS Shreveport, LA

August 9, 1997Nacogdoches County, Texas

NWS Shreveport, LA issued this flash flood warning at Aug 9, 1997, 7:37 AM CDT for Nacogdoches County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 1997, 7:37 AM CDT (12:37 UTC)
Expired
Aug 9, 1997, 11:45 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1997-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1997-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
600 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 091240 COR
FFWSHV
LAC031-TXC347-419-091645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 AM CDT SAT AUG 9 1997

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING AREAS...

IN NORTHWEST LOUISIANA

   ...DE SOTO PARISH


IN EAST TEXAS

   ...NACOGDOCHES COUNTY

IN NORTHEAST TEXAS

   ...SHELBY COUNTY

AT 735 AM CDT DOPPLER RADAR IN SHREVEPORT INDICATED SHOWERS AND
THUNDERSTORMS PRODUCING RAINFALL AMOUNTS UP TO NEAR ONE AND ONE HALF
INCHES PER HOUR SPREADING NORTHEAST AT 20 MPH OVER PARTS OF NORTHEAST
TEXAS AND NORTHWEST LOUISIANA. THIS AREA WHICH EXTENDED FROM SOUTHWEST
OF NACOGDOCHES TEXAS NORTHEAST TO NEAR CENTER TEXAS AND LOGANSPORT...
GRAND CANE...AND MANSFIELD LOUISIANA HAS HAD UP TO SIX INCHES OF RAIN
WITH ISOLATED AMOUNTS TO NEAR SEVEN INCHES POSSIBLE OVERNIGHT AND EARLY
SATURDAY MORNING. AS A RESULT FLOODING OF UNDERPASSES...ROADWAYS...
AND BRIDGES IN AND AROUND LOW WATER CROSSINGS AND NEAR SMALL STREAMS
WILL OCCUR WITH ROAD WASHOUTS POSSIBLE.

ALSO DUE TO THE SOILS BEING SATURATED IN THESE AREAS TREES MAY BE
DOWNED DUE TO OCCASIONAL HIGH GUSTS OF XWIND.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
IMMEDIATELY.

SI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 4:00 AM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Aug 9, 4:00 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 AM CDT SAT AUG 9 1997

CURRENT DOPPLER RADAR IN SHV INDICATED AREA OF SHOWERS AND THUNDER-
STORMS OVER E TX AND N LA INTO S AR GENEARLLY SOUTHEAST OF A LINE FROM
NEAR KTYR TO KGGG IN E TX ACROSS N LA NW OF KSHV AND TO N OF MAGNOLIA
AR.  THIS LINE WAS ALONG AND SE OF SURFACE ANALYSIS DEW POINT OF 70
TO 75 AT 7 UTC THIS AM. HEAVIER SHOWERS AND STRONGER THUNDERSTORMS
WERE MORE NUMEROUS NEAR THE 73 TO 75 DEW POINT TEMPS.

DOPPLER RADAR ESTIMATES OF OVER 2 INCHES PER HOUR ACROSS LOWER NE
TX ZONES INTO TOLEDO BEND COUNTRY OF W CNTRL LA. CHECK WITH
LAW ENFORCEMENT OFFICIALS IN NE TX INDICATED NO CURRENT PROBLEMS
BUT HEAVY RAINFALL AND RATHER IMPRESSIVE LIGHT SHOW. THUNDERSTORMS
CONTINUE TO DEVELOP ACROSS THIS AREA AND HAVE BEEN SPREADING
OVER SAME AREA. NOWCAST MENTIONS URBAN AND SMALL STREAM FLOODING
POTENTIAL FOR NE TX AND W CENTRAL LA ZONES.

WILL KEEP HIGH POPS IN FOR NE TX INTO N LA WITH THE EXTREME NW
PART OF LA AS WELL AS FOR NE TX ZONES GENERALLY NORTH OF RUSK TO
CARTHAGE TX IN LOWER POPS WITH REMAINDER OF CWA WITH NO POPS.
CLOUD COVER AND RAINFALL WILL RESULT IN LOWER DAYTIME TEMPS TODAY
WITH HIGHER TEMPS TO THE NORTHWEST AND LOWER IN SOUTHEAST SECTIONS.

MODELS SHOW LOWER MEAN RH VALUES OVER THE NORTHWEST PART OF FA
THROUGH PERIOD BUT OVR THE SOUTHEAST MEAN RH VALUES OF NEAR 70%
REMAIN. WILL KEEP POPS IN THROUGH PERIOD BUT BETTER CHANCE OVER
THE SE.

SHV 87/70/92 422   MLU  84/71/91 743

SIX

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:37 AM CDTFlash Flood WarningSHVShelby4 hr
Aug 9, 9:12 AM CDTFlash Flood WarningSHVPanola, Rusk4 hr
Aug 9, 11:31 AM CDTFlash Flood WarningSHVNacogdoches, Shelby3 hr

Nearby

Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.